Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 4, 2012, 6:06 PM EST for 4 counties in South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 6:06 PM EST (23:06 UTC)
- Expired
- Nov 4, 2012, 7:00 PM EST
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 129 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491
WUUS52 KCHS 042306
SVRCHS
SCC015-019-029-035-050000-
/O.NEW.KCHS.SV.W.0248.121104T2306Z-121105T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EST SUN NOV 4 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 700 PM EST
* AT 606 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM SANGAREE TO
EDISTO ISLAND...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SANGAREE...ADAMS RUN...CROWFIELD PLANTATION...MONCKS CORNER...
YONGES ISLAND...MAGNOLIA GARDENS...WADMALAW ISLAND...SHADOWMOSS...
SEABROOK ISLAND...NAVAL WEAPONS STATION CHARLESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
3303 7952 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3259 8011 3249 8030 3258 8057
3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2306Z 289DEG 27KT 3302 8010 3259 8036
$$3 follow-up statements
787
WWUS52 KCHS 042319
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EST SUN NOV 4 2012
SCC029-042329-
/O.CAN.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
COLLETON SC-
619 PM EST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
3303 7952 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3259 8011 3253 8023 3272 8041
3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2319Z 289DEG 27KT 3299 7999 3256 8025
$$
SCC015-019-035-050000-
/O.CON.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
619 PM EST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR SOUTHERN BERKELEY...CHARLESTON AND SOUTHEASTERN DORCHESTER
COUNTIES...
AT 619 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ARARAT TO ROCKVILLE...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...AWENDAW...BEARS BLUFF...BOONE HALL PLANTATION...BULL
ISLAND...CAINHOY...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DELEMAR
CROSSROADS...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FOLLY BEACH...
FORT JOHNSON...FORT SUMTER...GARRIS LANDING...GOOSE CREEK...HAMPTON
PLANTATION STATE PARK...HANAHAN...HOLLYWOOD...HUGER...I-26/I-526
INTERCHANGE...ISLE OF PALMS...JAMES ISLAND...JAMES ISLAND COUNTY
PARK...JAMESTOWN...JOHNS ISLAND...KIAWAH ISLAND...KNIGHTSVILLE...
LADSON...LIGHTHOUSE ISLAND...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MCCLELLANVILLE...MEGGETT...MIDDLETON PLACE...MONCKS CORNER...MOUNT
PLEASANT...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE
CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...OLD
SANTEE CANAL STATE PARK...PRICE INLET...RAVENEL...ROCKVILLE...
SANGAREE...SANTEE COASTAL RESERVE...SEABROOK ISLAND...SHADOWMOSS...
SLANDS BRIDGE...SULLIVANS ISLAND...SUMMERVILLE...WADMALAW ISLAND...
WANDO...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
3303 7952 3301 7957 3294 7961 3297 7956
3290 7957 3279 7973 3275 7986 3268 7988
3260 7999 3259 8011 3253 8023 3272 8041
3317 8018 3333 7973 3324 7948 3316 7935
TIME...MOT...LOC 2319Z 289DEG 27KT 3299 7999 3256 8025
$$725
WWUS52 KCHS 042340
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EST SUN NOV 4 2012
SCC015-019-035-050000-
/O.CON.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
640 PM EST SUN NOV 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR SOUTHERN BERKELEY...CHARLESTON AND EXTREME SOUTHEASTERN
DORCHESTER COUNTIES...
AT 637 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
RED BANK LANDING TO SEABROOK ISLAND...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...AWENDAW...BULL ISLAND...CHARLESTON NAVAL COMPLEX...COLLEGE
PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT
BRIDGE...DOWNTOWN CHARLESTON...GOOSE CREEK...HAMPTON PLANTATION
STATE PARK...HANAHAN...I-26/I-526 INTERCHANGE...JAMESTOWN...
MCCLELLANVILLE...MOUNT PLEASANT...NAVAL WEAPONS STATION
CHARLESTON...NORTH CHARLESTON...SHADOWMOSS...SULLIVANS ISLAND AND
WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7957 3294 7961 3297 7956 3290 7957
3286 7967 3279 7973 3275 7986 3268 7988
3260 7999 3258 8016 3278 8029 3287 8014
3317 8018 3333 7974 3314 7927
TIME...MOT...LOC 2337Z 289DEG 27KT 3294 7984 3251 8010
$$571
WWUS52 KCHS 050000
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 PM EST SUN NOV 4 2012
SCC015-019-035-050010-
/O.EXP.KCHS.SV.W.0248.000000T0000Z-121105T0000Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
700 PM EST SUN NOV 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERKELEY...CHARLESTON
AND EXTREME SOUTHEASTERN DORCHESTER COUNTIES WILL EXPIRE AT 700 PM
EST...
AT 700 PM EST...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH...PENNY SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL.
THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7952
3301 7957 3294 7961 3297 7956 3290 7957
3286 7967 3279 7973 3275 7986 3268 7988
3260 7999 3258 8016 3278 8029 3287 8014
3317 8018 3333 7974 3314 7927
TIME...MOT...LOC 0000Z 289DEG 27KT 3288 7965 3245 7991
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 3:32 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 4, 3:32 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EST SUN NOV 4 2012 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL STEADILY DESCEND SOUTHEAST INTO THE AREA TONIGHT...WITH A TRAILING COLD FRONT CROSSING THE COASTLINE AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD FROM THE NORTH MONDAY. LOW PRESSURE WILL DEVELOP NEAR THE GULF COAST MONDAY NIGHT AND PASS JUST SOUTH AND EAST OF THE REGION TUESDAY...BRINGING RAIN TO MANY LOCATIONS. THE LOW THEN WILL INTENSIFY AND TRACK UP THE EASTERN SEABOARD THROUGH MIDWEEK. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH LATE THIS WEEK AND PREVAIL THROUGH NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THE FORECAST AREA REMAINS WITHIN THE WARM SECTOR OF A DESCENDING WAVE OF LOW PRESSURE AND ASSOCIATED COLD FRONT THIS AFTERNOON. INCREASING MOISTURE UNDER SOLID WEST/SOUTHWEST FLOW...AS WELL AS DIURNAL INSTABILITY WITHIN UNSEASONABLY WARM CONDITIONS...HAS SUPPORTED THE DEVELOPMENT OF ISOLATED SHOWERS ACROSS THE FAR INLAND PORTIONS OF THE FORECAST AREA. THE MAIN CONCERNS FOR THE NEAR TERM PERIOD CONTINUE TO BE THE COVERAGE AND ORGANIZATION OF CONVECTION ASSOCIATED WITH THE APPROACHING FRONTAL SYSTEM. HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS WESTERN TIER ZONES A FEW HOURS EARLIER...CONSIDERING LATEST RADAR TRENDS. AS THE CENTER OF THE SURFACE LOW SHIFTS DIRECTLY OVER MUCH OF THE FORECAST AREA IN THE NEXT FEW HOURS...WHILE CONVERGENCE AND INCREASED MOISTURE DROP SOUTHWARD WITH THE FRONTAL PROGRESSION...EXPECT SHOWER/THUNDERSTORM COVERAGE TO INCREASE FROM WEST TO EAST ACCORDINGLY. DESPITE AN EARLIER INITIATION TO ISOLATED CONVECTION...MODEL CONSENSUS REMAINS THAT THE BEST COVERAGE OF PRECIPITATION WILL BE DELAYED MORE TOWARD THE EVENING HOURS...WHEN JET DYNAMICS IMPROVE OVER THE SOUTHEAST STATES AND THE FRONT PUSHES INTO THE FORECAST AREA. STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE ENTIRE FORECAST AREA FOR DAY ONE...WITH 15 PERCENT PROBABILITIES FOR DAMAGING WIND AND LARGE HAIL. MUCH OF THE CONCERN FOR SEVERE WEATHER STEMS FROM STRONG SYNOPTIC DYNAMICS. 500 MB TEMPERATURES COULD FALL AS LOW AS -17 DEG C...SUPPORTING RATHER STEEP MID LEVEL LAPSE RATES UPWARDS OF -6.5 C/KM. THE FORECAST AREA WILL ALSO BECOME LOCATED IN THE LEFT FRONT QUADRANT OF THE STRONGER 110 KT SOUTHERN STREAM JET BY THE EVENING. ALL THESE FACTORS...COMBINED WITH 0 TO 6 KM BULK SHEAR CURRENTLY BETWEEN 30 TO 35 KT...SUGGEST AT LEAST A SMALL POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE. WEAK INSTABILITY...A LINGERING DRY AIR MASS...AND A LATER FRONTAL TIMING ARE ALL FACTORS CONTRIBUTING TO MUCH OF THE UNCERTAINTY REGARDING OVERALL POTENTIAL AND COVERAGE OF ANY SEVERE THUNDERSTORMS. ALTHOUGH DCAPE VALUES ARE NEAR 1000 J/KG AND SUGGEST STRONG TO DAMAGING WIND POTENTIAL IF THUNDERSTORMS CAN STRENGTHEN...SURFACE BASED INSTABILITY PARAMETERS ARE QUITE MARGINAL. IT WOULD SEEM THAT THE BEST WINDOW OF OPPORTUNITY FOR SEVERE THUNDERSTORM INITIATION IS FROM THE PRESENT TIME INTO THE EARLY EVENING. LATER SHOWERS/THUNDERSTORMS COULD STRUGGLE TO STRENGTHEN WITHIN WANING INSTABILITY AND HEATING AFTER SUNSET. PRECIPITATION COVERAGE IS STILL EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT WITHIN A DEEPENING MOISTURE PROFILE...AS THE FRONT MOVES INTO THE AREA. HOWEVER THE SEVERE THREAT WILL ALSO DIMINISH WITH TIME...LIKELY BY 8 OR 9 PM EST. THE FRONT IS EXPECTED TO PASS ALL LAND BASED ZONES AFTER MIDNIGHT BY 04Z TO 08Z...ALLOWING RAIN CHANCES TO STEADILY DECREASE FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT. ALTHOUGH COLD ADVECTION BEHIND THE FRONT WILL BE DELAYED TO NEAR DAYBREAK MONDAY...LOW TEMPERATURES WILL STILL BE SEVERAL DEGREES COOLER THAN SATURDAY NIGHT...FALLING INTO THE UPPER 40S FAR INLAND TO THE MID 50S NEAR THE COAST. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY...SHORTWAVE RIDGING ALOFT AND ASSOCIATED SURFACE HIGH PRESSURE WILL PROVIDE A COOLER AND RAIN-FREE DAY. MID/HIGH LEVEL CLOUDS WILL BEGIN TO SPREAD INTO THE REGION AHEAD OF AN APPROACHING SYSTEM...SO ANY SUNSHINE SHOULD FADE AS THE AFTERNOON PROGRESSES. MONDAY NIGHT...A STRONG SHORTWAVE TROUGH ALOFT WILL DIG SE THROUGH THE LOWER MS RIVER VALLEY...PROMOTING SURFACE CYCLOGENESIS ALONG THE NORTHERN GULF COAST. AHEAD OF THESE FEATURES...OVERRUNNING PRECIPITATION WILL BLOSSOM N/NE...AND RAIN COULD PUSH INTO THE REGION OVERNIGHT...ESPECIALLY ACROSS S/W COUNTIES. 12Z GUIDANCE DEPICTION OF MOISTURE TRENDS SUGGESTS THAT LOW LEVEL DRY AIR COULD DELAY THE ONSET OF PRECIPITATION. ADJUSTED POPS ACCORDINGLY...WITH POPS BELOW 15 PERCENT THROUGH MIDNIGHT THEN INCREASING TO SLIGHT CHANCE FAR NORTH TO AROUND 50 PERCENT LATE. TUESDAY AND TUESDAY NIGHT...THE STRONG SHORTWAVE THROUGH WILL SWING THROUGH THE SOUTHEAST AND OFF THE COAST...AND THE ASSOCIATED SURFACE LOW WILL BEGIN TO DEEPEN AND TRACK NE. MEANWHILE...AT THE SURFACE AN INLAND WEDGE OF HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA FROM THE N/NE. DEEP LAYER MOISTURE AND STRONG FORCING/FOCUSED ASCENT WILL SUPPORT OVERRUNNING RAIN FALLING INTO A COOL LOW LEVEL AIR MASS...JUSTIFYING A PERIOD OF LIKELY TO CATEGORICAL POPS...HIGHEST TUESDAY AFTERNOON. THE 12Z NAM SOLUTION WHICH PUSHES DEEPEST MOISTURE/PRECIPITATION ONLY THROUGH FAR SOUTHERN/COASTAL COUNTIES ACCOMPANIED BY LITTLE/NO PRECIPITATION INLAND DOES NOT APPEAR REASONABLE AND WAS NOT UTILIZED FOR THE SUNDAY AFTERNOON FORECAST PACKAGE. WITH PRECIPITATION FALLING INTO THE SURFACE WEDGE OF HIGH PRESSURE AND ENHANCING THE COOL/MOIST AIR MASS...LOWERED TEMPERATURES A FEW DEGREES INTO THE LOWER/MID 50S MOST AREAS AWAY FROM THE IMMEDIATE COAST TUESDAY...AND SOME LOCATIONS COULD HOLD IN THE 40S AS RAIN FALLS MUCH OF ELECTION DAY. TUESDAY NIGHT...THE UPPER TROUGH AXIS WILL BECOME NEGATIVELY TILTED AS THE SOUTHERN SHORTWAVE BEGINS TO PHASE WITH AN AMPLIFYING NORTHERN TROUGH...AND THE SURFACE LOW WILL DEEPEN AS IT TRACKS NORTHEAST JUST OFF THE SOUTHEAST COAST. AS A RESULT...AN ASSOCIATED COMMA FEATURE/DEEP LAYER MOISTURE WILL WRAP BACK INTO THE FORECAST AREA...ESPECIALLY INTO N/E COUNTIES. THUS...RAISED POPS TO LIKELY N/E AND CHANCE ELSEWHERE TUESDAY EVENING...AND HIGHER POPS COULD EVENTUALLY BE REQUIRED DEPENDING ON THE COVERAGE/PERSISTENCE OF THE WRAP AROUND MOISTURE. THEN...DEEP MOISTURE SHOULD LIFT NORTH OF THE REGION OVERNIGHT TUESDAY NIGHT...AND PRECIPITATION WILL WIND DOWN FROM S/SW TO N/NE. WEDNESDAY...THE DEEPENING SURFACE LOW WILL PASS CAPE HATTERAS...BUT THE CYCLONIC CIRCULATION WILL CONTINUE TO PRODUCE COOL AND BREEZY CONDITIONS ACROSS THE REGION. HIGH TEMPS SHOULD TOP OUT IN THE LOWER TO MID 60S...BELOW NORMAL FOR EARLY NOVEMBER. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODEL AGREEMENT AND OVERALL FORECAST CONFIDENCE IS GOOD FOR THE LONG TERM FORECAST PERIOD. DEEP LAYER RIDGING WILL GRADUALLY BUILD ACROSS THE EASTERN CONUS THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY AND REMAIN THE DOMINANT FEATURE THROUGH THE END OF THE PERIOD. TEMPS WILL START OFF BELOW NORMAL ON THURSDAY...GRADUALLY MODERATING TO NEAR NORMAL BY THE WEEKEND. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A SURFACE WAVE OF LOW PRESSURE CURRENTLY ACROSS THE NORTH CAROLINA/SOUTH CAROLINA BORDER WILL DROP SOUTHEAST OVER THE AREA THROUGH TONIGHT...PULLING A TRAILING COLD FRONT OFF THE COAST BY DAYBREAK MONDAY. THE MAIN FORECAST QUESTIONS ARE IN REGARDS TO THE TIMING AND STRENGTH OF SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE. LATEST NUMERICAL MODEL SOLUTIONS SUGGEST THAT UPSTREAM CONVECTION WILL MOVE TOWARD THE TERMINALS AS LATE AS SUNSET OR AFTER. HOWEVER EARLIER THUNDERSTORM INITIATION SEEN IN LATEST RADAR TRENDS MAY REQUIRE SOME ALTERATIONS TO THE ONGOING TAFS...IF DEVELOPMENT SHIFTS FARTHER EASTWARD EARLIER THAN EXPECTED. WINDS WILL STEADILY VEER TO THE NORTH AS THE FRONT PROGRESSES THROUGH THE AREA. WILL MAINTAIN MENTION OF -SHRA AT BOTH TERMINALS BETWEEN 00Z AND 06Z...THE MOST FAVORED TIME FOR PRECIPITATION ALONG THE FRONT TO IMPACT KCHS AND KSAV. DUE TO THE LATER TIMING OF PRECIPITATION INTRUSION...INSTABILITY COULD BE DIMINISHING AS CONVECTION APPROACHES THE TERMINAL...AND THUS PREFER TO KEEP THUNDER OUT OF THE TAFS AT THIS TIME. PRECIPITATION SHOULD BE MOVING OFF THE COAST BY SUNRISE MONDAY MORNING. MODEL GUIDANCE FROM ALL THREE SOURCES KEEP CONDITIONS VFR THROUGH THE TAF PERIOD. ANALYSIS OF MODEL FORECAST SOUNDINGS SUGGEST A WINDOW OF OPPORTUNITY FOR A FEW TO SCATTERED LOW CLOUDS TO DEVELOP BETWEEN MIDNIGHT AND SUNRISE...YET LATEST THINKING IS THAT ANY BROKEN CEILINGS THAT DEVELOP WILL REMAIN AT VFR LEVELS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS INTO MONDAY EVENING. THE PROBABILITY FOR FLIGHT RESTRICTIONS WILL INCREASE MONDAY NIGHT...AND IFR OR LOWER CONDITIONS COULD DEVELOP/PREVAIL IN RAIN TUESDAY INTO TUESDAY NIGHT. VFR LIKELY WEDNESDAY THROUGH FRIDAY. && .MARINE... TONIGHT...LOW PRESSURE WILL STEADILY SHIFT INTO THE ATLANTIC OFF THE CAROLINAS AROUND MIDNIGHT...WITH ITS TRAILING COLD FRONT CROSSING THE MARINE ZONES AROUND THE 06Z TO 09Z TIME FRAME. SOUTHWEST TO WEST WINDS UP NEAR 15 KT AHEAD OF THE FRONT WILL VEER AROUND TO THE NORTHWEST AND NORTH AT SIMILAR OR SLIGHTLY LOWER SPEEDS BEHIND THE FRONT. SEAS WILL BRIEFLY REACH 4 FT ACROSS THE FAR NORTHERN SOUTH CAROLINA WATERS AND THE OUTERMOST PORTION OF OFFSHORE GEORGIA ZONES...OTHERWISE 3 FT OR LESS CAN BE EXPECTED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW STORMS DURING THE EVENING HOURS COULD BECOME STRONG OR EVEN SEVERE WITH GUSTY TO DAMAGING WINDS AND FREQUENT LIGHTNING. REMEMBER TO CHECK NOAA WEATHER RADIO...ALL HAZARDS...FOR UPDATES THROUGH TONIGHT. MONDAY...HIGH PRESSURE BUILDING FROM THE NORTH WILL MAINTAIN A PREVAILING N/NE FLOW MAINLY 10-15 KNOTS...ACCOMPANIED BY SEAS 1-3 FT WITHIN NEARSHORE WATERS AND 2-4 FT BEYOND 20 NM. MONDAY NIGHT...BETWEEN HIGH PRESSURE CENTERED NORTH OF THE WATERS AND LOW PRESSURE DEVELOPING OVER THE NORTHERN GULF COAST...NE WINDS WILL GRADUALLY INCREASE...PERHAPS REACHING 15-20 KT BY DAYBREAK TUESDAY. INCREASING WINDS WILL SUPPORT GRADUALLY BUILDING SEAS...AND SEAS OF 3-5 FT WILL BECOME COMMON BY TUESDAY MORNING. TUESDAY AND TUESDAY NIGHT...AS THE LOW PRESSURE INTENSIFIES AND TRACKS NORTHEAST...CONFIDENCE IS HIGH THAT SMALL CRAFT ADVISORY WINDS AND SEAS WILL DEVELOP OVER ALL COASTAL WATERS. STRENGTHENING NE WINDS WILL BACK TOWARD THE N THEN NW AS THE SURFACE LOW PASSES JUST OFFSHORE TUESDAY NIGHT. IF THE LOW DEEPENS MORE QUICKLY THEN EXPECTED...GALES COULD DEVELOP OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY. WEDNESDAY AFTERNOON THROUGH FRIDAY...THE LOW PRESSURE WILL MOVE AWAY FROM THE REGION...AND SURFACE HIGH PRESSURE WILL EXPAND INTO THE REGION FROM THE NORTH. THIS WILL TRANSLATE TO GRADUALLY SLACKING WINDS AND SUBSIDING SEAS THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...79 SHORT TERM...SPR LONG TERM...BSH AVIATION...SPR/79 MARINE...SPR/79
Hazardous weather outlook, Nov 4, 3:51 AM EST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EST SUN NOV 4 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-050900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EST SUN NOV 4 2012 ...SEVERE THUNDERSTORMS POSSIBLE LATE TODAY INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH FROM THE NORTH AND NORTHWEST LATE TODAY INTO THIS EVENING...ACCOMPANIED BY ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE FROM 5 PM TO 9 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 4, 5:15 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST SUN NOV 4 2012
SCZ043-049-042245-
COASTAL COLLETON-INLAND COLLETON-
515 PM EST SUN NOV 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 545 PM EST...
AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SALKEHATCHIE...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...COTTAGEVILLE...GREEN POND...HENDERSONVILLE...JACKSONBORO...
RITTER AND WHITE HALL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3268 8044 3267 8072 3268 8074 3267 8077
3270 8082 3279 8085 3295 8045 3276 8044
3276 8045 3273 8045 3272 8044
TIME...MOT...LOC 2216Z 257DEG 29KT 3273 8075Special weather statement, Nov 4, 5:28 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EST SUN NOV 4 2012 SCZ043-044-042300- DORCHESTER-INLAND COLLETON- 528 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 600 PM EST... AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR ROUND O...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COTTAGEVILLE...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE... RIDGEVILLE...ROUND O AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3316 8033 3291 8012 3285 8064 3302 8072 TIME...MOT...LOC 2228Z 257DEG 35KT 3296 8055
Special weather statement, Nov 4, 5:32 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST SUN NOV 4 2012
SCZ048-042300-
BEAUFORT-
532 PM EST SUN NOV 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY
THROUGH 600 PM EST...
AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARRIS ISLAND...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FRIPP ISLAND...PARRIS ISLAND AND PORT ROYAL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3234 8044 3231 8043 3231 8044 3232 8046
3229 8052 3228 8054 3229 8072 3240 8074
3246 8048 3243 8046 3243 8044 3241 8042
TIME...MOT...LOC 2232Z 262DEG 33KT 3235 8065Special weather statement, Nov 4, 5:42 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 542 PM EST SUN NOV 4 2012 GAZ101-SCZ042-047-042315- EFFINGHAM-HAMPTON-INLAND JASPER- 542 PM EST SUN NOV 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 615 PM EST... AT 540 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR OAKY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...SHAWNEE...COOSAWHATCHIE...FURMAN...GARNETT...GILLISONVILLE... GRAYS...PINELAND...ROBERTVILLE AND TARBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT. && LAT...LON 3276 8102 3251 8088 3244 8143 3257 8144 TIME...MOT...LOC 2243Z 255DEG 28KT 3254 8132
Special weather statement, Nov 4, 5:47 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EST SUN NOV 4 2012
SCZ043>045-049-050-052-042315-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
547 PM EST SUN NOV 4 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 615 PM EST...
AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO
FENWICK...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...CHARLES TOWNE
LANDING...CHARLESTON AIRPORT...COLLEGE PARK...COTTAGEVILLE...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT BRIDGE...FOLLY
BEACH...GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...HANAHAN...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JEDBURG...JOHNS ISLAND...KIAWAH ISLAND...
KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...
MEGGETT...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...RAVENEL...ROCKVILLE...SANGAREE...SEABROOK ISLAND...
SHADOWMOSS...SLANDS BRIDGE...SUMMERVILLE...WADMALAW ISLAND...WEST
ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3263 7997 3260 7999 3260 8007 3257 8014
3265 8058 3302 8050 3316 7999 3265 7992
TIME...MOT...LOC 2248Z 276DEG 28KT 3301 8028 3270 8044Local storm report, Nov 4, 6:02 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EST SUN NOV 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 4 W WALTERBORO 32.90N 80.74W
11/04/2012 COLLETON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON
CYPRESS POND ROAD.
&&
EVENT NUMBER CHS1200804
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:08 PM EST | Special Weather Statement | CHS | Hampton | 37 min |
| Nov 4, 3:39 PM EST | Special Weather Statement | CHS | Dorchester | 36 min |
| Nov 4, 3:46 PM EST | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Nov 4, 4:11 PM EST | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Nov 4, 4:16 PM EST | Special Weather Statement | CHS | Hampton | 29 min |
| Nov 4, 4:43 PM EST | Special Weather Statement | CHS | Berkeley | 32 min |
| Nov 4, 4:51 PM EST | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Nov 4, 5:15 PM EST | Special Weather Statement | CHS | Colleton | 30 min |
| Nov 4, 5:28 PM EST | Special Weather Statement | CHS | Dorchester | 32 min |
| Nov 4, 5:32 PM EST | Special Weather Statement | CHS | Beaufort | 28 min |
| Nov 4, 5:42 PM EST | Special Weather Statement | CHS | Hampton | 33 min |
| Nov 4, 5:47 PM EST | Special Weather Statement | CHS | Charleston | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.